MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL VIP VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL VIP VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Model Number N/A
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Blood Loss (2597)
Date of Event 09/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device was returned for evaluation.One each of the following were received: locator, hemostasis sheath and carrier tube assembly.The arteriotomy locator was mated with the hemostasis sheath but was snapped on completely.There was blood like substance noted on the sheath and locator.The carrier tube assembly appeared to be unused but was not within its original packaging when returned.Upon microscopic inspection, it was discovered that the hemostasis sheath was bent and deformed at one blood inlet hole.There was also significant dried blood and tissue like debris found near the holes.There is no evidence that this event was related to a device defect or malfunction.Although the exact cause of the reported event cannot be definitively determined based on the investigation, the likely cause of the event is either kinking of the sheath and locator assembly or blocking of the inlet holes by the some tissue or a combination of both.The sheath can kink due to extreme off axis insertion or excessive angulation after insertion into the anatomy.A review of the device history record of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot# combination.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported no/inadequate blood return when using the angio-seal vip device during an interventional catheterization.The following information was provided by the user facility: case was complete except for closure device.Once the arteriotomy locator was inserted into the patient, there was no visible blood flash.So the device was pulled out and another angio-seal was opened.The second angio-seal was successful.The procedure outcome was reported to be successful.Additional information was reported on 10/17/2017: blood loss was reported to be minimal.The patient was reported to be fine and stable.No other devices were used.

Brand Name
6F ANGIO-SEAL VIP VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
MDR Report Key7016889
Report Number3013394970-2017-00504
Device Sequence Number19084031
Product Code MGB
UDI-Device Identifier05414734054591
UDI-Public05414734054591
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2017
Device Model NumberN/A
Device Catalogue Number610130
Device Lot Number5706653
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2017
Initial Report FDA Received Date11/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1